Uncertainty representation of grey numbers and grey sets

Yang, Yingjie and Liu, Sifeng and John, Robert (2014) Uncertainty representation of grey numbers and grey sets. IEEE Transactions on Cybernetics, 44 (9). pp. 1508-1517. ISSN 2168-2267

[img] PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (310kB)

Abstract

In the literature there is a presumption that a grey set and

an interval-valued fuzzy set are equivalent. This presumption ignores the existence of discrete components in a grey number. In this paper new measurements of uncertainties of grey numbers and grey sets,

consisting of both absolute and relative uncertainties, are defined to give a comprehensive representation of uncertainties in a grey number and a grey set. Some simple examples are provided to illustrate that the proposed uncertainty measurement can give an effective representation of both absolute and relative uncertainties in a grey number and a grey set. The relationships between grey sets and interval-valued fuzzy sets are also analysed from the point of view of the proposed uncertainty representation. The analysis demonstrates that grey sets and intervalvalued fuzzy sets provide different but overlapping models for uncertainty

representation in sets.

Item Type: Article
Additional Information: © 2013 IEEE.
Keywords: Grey sets, Fuzzy sets, Relative uncertainty
Schools/Departments: University of Nottingham UK Campus > Faculty of Science > School of Computer Science
Depositing User: John, Professor Robert
Date Deposited: 27 Sep 2014 15:54
Last Modified: 14 Sep 2016 14:58
URI: http://eprints.nottingham.ac.uk/id/eprint/3369

Actions (Archive Staff Only)

Edit View Edit View